MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MAC KIT: 2-L 9 FR DISTAL X 11.5 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW MAC KIT: 2-L 9 FR DISTAL X 11.5 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-21242-XN1A
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "proximal extension line folder over and occluded line".After the catheter was placed, the physician flushed it and it was occluded.A new catheter was placed.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one mac sheath, a dilator, and the product lidstock for analysis.Signs of use were observed on the returned components.Visual inspection of the catheter revealed a kink on the proximal extension line midway down the extrusion.The appearance of the damage is consistent with repeated or prolonged clamping of the extension line during use, and/or mispositioning of the extension line while the extrusion is clamped.The kink in the extension line was located 33mm from the distal end of the luer hub.The length of the sheath measured 115mm which is within the specifications of 115-119mm per product drawing.The distal and proximal extension lines were flushed using a lab inventory 10ml syringe to ensure patency.No leaks or blockages were observed in any region of the catheter.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "indwelling devices should be routinely inspected for desired flow rate, security of dressing, correct position, and for secure luer-lock connection." the customer report of a kinked extension line was confirmed through complaint investigation of the returned sample.A kink was observed on the proximal extension line.The appearance of the damage is consistent with repeated or prolonged clamping of the extension line during use.The device met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW MAC KIT: 2-L 9 FR DISTAL X 11.5 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17897761
Report Number9680794-2023-00735
Device Sequence Number6979990
Product Code FOZ
UDI-Device Identifier10801902179293
UDI-Public10801902179293
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberCDC-21242-XN1A
Device Lot Number33F23F0786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown